Jelly legs - PD symptom?

I am getting what feels like 'jelly legs' where my legs just give out and I fall down. I was newly dx in July and right now my dr. is out of the office until Dec. Is this part of PD? Anything I can do about it? Therese

13 Replies

oldestnewest
  • Yes - I think this is a PD symptom - I have the same problem - it is very distressing - I have recently had the DBS op which I hope will solve the problem. Does it feel like the "jelly" feeling is below the knees?

  • Thanks for replying. The 'jelly' feeling is in the entire legs from the hips down to the ankles.

  • It happens to me too. I think that your dopamine level is low and you need to take another pill. Did they tell you not to eat protein at least a half hour before your pill? Also, walking and stretching exercise or any exercise is supposed to be great for balance and keeping muscled toned. I personally have figured out my own scedule for taking my meds. I have a walker with wheels, handbrakes and lock, it also has a seat and storage compartment. It is great for when you're out and need to sit down suddenly.

  • I forgot to say..don't eat for an hour after you take your pill!

  • I'm on Carbidopa-Levodopa 25-100 tab. I take 1 1/2 tabs 4x a day. My dr. did tell me about the 30 mins. before eating but I didn't know about the 1 hour after you take your meds. I've been through PT and keep it up at home. My leg muscles also cramp badly at night. I don't know if I should take an added 1/2 pill. She's out of the office until Dec. I don't know if there's someone else I could ask or just wait it out. That's why I asked here. Thank you for answering me. I have a regular walker right now and a manual wheelchair until my power chair comes in in the next couple of weeks. Oh, and my legs are restless at night like for an hour or so before they finally stop and I can get some sleep.

  • I take the same dosage during the day but take a 50/200 at bedtime and 1 during the nite. I also take Soma, a muscle relaxer as needed for cramps. Have they checked your potassium level? If it's low it will cause cramps. Keep us the exercise...I really think it helps.

  • My dr. does a complete metabolic panel every 6 months so I'm guessing its ok. I just started with Soma, which completely knocks me out so I only take it at bedtime. I'm on lyrica, cymbalta, celebrex and vicodin when I need it. Some nights are better than others. But it happens enough that I notice and now with the falling down. I'm keeping a log for my dr. for when she gets back. Not sure what else to do besides this.

  • I'm walking the dog more and try biking.

  • My walking is with a walker about 100 ft. to the mailbox and back. Most times this helps; occasionally I fall. But where I live I do enjoy the walk and it is one goal I try to meet every day. Wish I had a dog, but the landlord doesn't permit them.

  • You got any friends to walk in a mall?

  • I don't know.......that's a good question. Think I'll ask some of my frineds. Thanks for the idea.

  • Therese,

    I have heard of a few PWP who experience this and it is quite different than the normal PD freezing as effect is the same. Last summer, I started having episodes that lasted anywhere from 20 min. to 3 hours. Levodopa did not help or would not kick despite taking more meds. It is weird because triggers seemed to be high sodium meals or hot/humid weather. I also have symptoms of an anxiety attack along with it though outwardly do not feel anxious. This is really disabling and impacts my young son who is nearly three- I must have an adult chaperone with us or on call. During times of stress these episodes occur more frequently.

    Definitely record info on it to see if it can be linked to anything you have eaten or if it happens at regular time intervals. Does it go away if you take an extra half dose?

    My neuro did not think it was PD, so then what? Along with the jelly legs I get no sense of muscle tone...it is like "legs, what are those"? In fact, symptoms are very close to hypokalemic periodic paralysis- where a person experiences a sudden shift in potassium and can't walk. I don't know. Scary and do not why the levodopa does not help.

    Hope your neurologist is more knowledgeable.

  • Well there doesn't seem to be any pattern. Just seems out of the blue and the only thing that sticks out with it is my back and hip pain are very bad on those days where my legs give out and I fall. My PCP has dropped the HCT in my high BP med as with the Carbidopa-Levodopa, my BP's have been at a normal level, which hasn't been that way in over 30 years. She also has me eating 1/2 banana everyday or drinking mineral water to see if this makes any changes. I see her again in Dec. as well as my PD dr. so I guess I'll know more then. I want to thank everyone who answered my question. You've all been so helpful.

You may also like...